Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

6 Issues per year

IMPACT FACTOR 2017: 0.314
5-year IMPACT FACTOR: 0.462

CiteScore 2017: 0.46

SCImago Journal Rank (SJR) 2017: 0.339
Source Normalized Impact per Paper (SNIP) 2017: 0.845

Mathematical Citation Quotient (MCQ) 2017: 0.26

See all formats and pricing
More options …
Volume 68, Issue 4


Construction of a unique mild solution of one-dimensional Keller-Segel systems with uniformly elliptic operators having variable coefficients

Yumi Yahagi
  • Department of Mathematical Informatics, Tokyo University of Information Sciences, 4-1 Onaridai, Wakaba-ku, Chiba City, Japan
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-08-06 | DOI: https://doi.org/10.1515/ms-2017-0150


A one-dimensional Keller-Segel system which is defined through uniformly elliptic operators having variable coefficients is considered. In the main theorems, the local existence and uniqueness of the mild solution of the system are proved. The main method to construct the mild solution is an argument of successive approximations by means of strongly continuous semi-groups.

MSC 2010: Primary 35A01, 35A02; Secondary 60H30

Keywords: Keller-Segel system; uniformly elliptic operator


  • [1]

    Aida, M.—Efendiev, M.—Yagi, A.: Quasilinear abstract parabolic evolution equations and exponential attractors, Osaka J. Math. 42(1) (2005), 101–132.Google Scholar

  • [2]

    Albeverio, S.—Bernabei, M. S.—Röckner, M.—Yoshida, M. W.: Homogenization of diffusions on the lattice Z d with periodic drift coefficients, applying a logarithmic Sobolev inequality or a weak Poincare inequality. In: Stoch. Anal. Appl., Abel Symp. 2, 2007, pp. 53–72.Google Scholar

  • [3]

    Albeverio, S.—Di, P. L.—Mastrogiacomo, E.: Small noise asymptotic expansions for stochastic PDE’s, I. The case of a dissipative polynomially bounded nonlinearity, Tohoku Math. J. 63 (2011), 877–898.CrossrefWeb of ScienceGoogle Scholar

  • [4]

    Albeverio, S.—Röckner, M.—Yoshida, M. W.: A homeomorphism relating path spaces of stochastic processes with values in RZ respectively (S1)Z, Infin. Dimens. Anal. Quantum Probab. Relat. Top. 17 (2014), Art. ID 1450002, 30 pp.Web of ScienceGoogle Scholar

  • [5]

    Albeverio, S.—Yoshida, M. W.: Some abstract considerations on the homogenization problem of infinite dimensional diffusions. In: Applications of Renormalization Group Methods in Mathematical Sciences, RIMS Kokyuroku Bessatsu B21, 2010, pp. 183–192.Google Scholar

  • [6]

    Bellomo, N.—Bellouquid, A.—Tao, Y.—Winkler, M.: Toward a mathematical theory of Keller-Segel models of pattern formation in biological tissues, Math. Models Methods Appl. Sci. 25 (2015), 1663–1763.CrossrefWeb of ScienceGoogle Scholar

  • [7]

    Fukushima, M.: Dirichlet Forms and Markov Processes, Elsevier North-Holland, 1980.Google Scholar

  • [8]

    Gross, L.: Logarithmic Sobolev Inequalities and Contractivity Properties of Semigroups. Lecture Notes in Math. 1563, 1993, pp. 54–88.CrossrefGoogle Scholar

  • [9]

    Hillen, T.—Painter, K. J.: A user’s guide to PDE models for chemotaxis, J. Math. Biol. 58 (2009), 183–217.Web of SciencePubMedCrossrefGoogle Scholar

  • [10]

    Keller, E. F.—Segel, L. A.: Initiation of slime mold aggregation viewed as instability, J. Theor. Biol. 26 (1970), 399–415.PubMedCrossrefGoogle Scholar

  • [11]

    Kozono, H.-Sugiyama, Y.: The Keller-Segel system of parabolic-parabolic type with initial data in weak Ln2(Rn) and its application to self-similar solutions, Indiana Univ. Math. J. 57 (2008), 1468–1500.Google Scholar

  • [12]

    Ma, Z.—Röckner, M.: Introduction to the Theory of (Non-Symmetric) Dirichlet Forms, Springer-Verlag, 1992.Google Scholar

  • [13]

    Marras, M.—Vernier Piro, S.—Viglialoro, G.: Blow-up phenomena in chemotaxis system with a source term, Math. Methods Appl. Sci. 36(11) (2016), 2787–2798.Google Scholar

  • [14]

    Mizoguchi, N.—Winkler, M.: Blow-up in the two-dimensional parabolic Keller-Segel system, preprint.Google Scholar

  • [15]

    Mizohata, S.: The Theory of Partial Differential Equations, Cambridge University Press, 1979.Google Scholar

  • [16]

    Nagai, T.: Blow-up of radially symmetric solutions to a chemotaxis system, Adv. Math. Sci. Appl. 5 (1995), 581–601.Google Scholar

  • [17]

    Osaki, K.—Yagi, A.: Global existence for a chemotaxis-growth system in R2, Adv. Math. Sci. Appl. 12(2) (2002), 587–606.Google Scholar

  • [18]

    Reed, M.—Simon, B.: Functional Analysis, Academic Press, Inc., 1972.Google Scholar

  • [19]

    Stroock, D. W.: Diffusion semigroups corresponding to uniformly elliptic divergence form operators, Séminaire de Probabilités (Strasbourg) 2 (1988), 316–347.Google Scholar

  • [20]

    Sugiyama, Y.: Blow-up criterion via scaling invariand quantities with effect on coefficient growth in KellerSegel system, Differential and Integral Equations 23 (2010), 619–634.Google Scholar

  • [21]

    Viglialoro, G.: Boundedness proerties of very weak solutions to a fully parabolc chemotaxissystem with logistic source, Nonlinear Anal. Real World Appl. 34 (2017), 520–535.CrossrefGoogle Scholar

  • [22]

    Viglialoro, G.: Very weak global solutions to a parabolic-parabolic chemotaxis-system with logistic source, J. Math. Anal. Appl. 439 (2016), 197–212.CrossrefWeb of ScienceGoogle Scholar

  • [23]

    Winkler, M.: Global existence and slow grow-up in a quasilinear Keller-Segel system with exponentially decaying diffusivity, Nonlinearity 30 (2017), 735–764.Web of ScienceCrossrefGoogle Scholar

  • [24]

    Yahagi, Y.: A probabilistic consideration on one dimensional Keller Segel system, Neural Parallel Sci. Compt. 24 (2016), 15–28.Google Scholar

  • [25]

    Yahagi, Y.: Asymptotic behavior of solutions to the one-dimensional Keller-Segel system with small chemotaxis, Tokyo J. Math. 41, to appear.Web of ScienceGoogle Scholar

  • [26]

    Yosida, K.: Functional Analysis, Springer-Verlag, 1965.Google Scholar

About the article

Received: 2016-11-22

Accepted: 2017-06-13

Published Online: 2018-08-06

Published in Print: 2018-08-28

Communicated by Giuseppe Di Fazio

Citation Information: Mathematica Slovaca, Volume 68, Issue 4, Pages 845–866, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2017-0150.

Export Citation

© 2018 Mathematical Institute Slovak Academy of Sciences.Get Permission

Comments (0)

Please log in or register to comment.
Log in